NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 29, 2016
Increasing Seroquel to reduce hallucinations
My Father is being treated for Pardinsons disease and started having halucinations 3 months ago. He started taking seroquel 2 months ago (25 mg at bedtime) and that made the halucinations stop for 6 weeks. The halucinations have returned and I would like to know how you have incresed seroquel with your patients ( how much do you increse the dose by and how often do you increase the dose if the halucnations do not diapear.
Hallucinations in Parkinson's disease can be tricky. The first thing often done is screening for an acute infection or other medical condition that could have triggered the hallucinations. Many medications that work in the brain are also more prone to cause hallucinations, and this includes some of the Parkinsonian medications. It is often necessary to lower these medications and even wean off any specific one felt to have caused or exacerbated the hallucinations.
There is no specific schedule followed in using Seroquel, and this is something I typically base on each person's tolerability and response.
Because this forum is not intended for individual advise or medical treatment, I strongly suggest this issue be discussed further with your father's doctors.
Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University